MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G21396
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
After opening the package and straightening the stent with a straightener, the physician attempted to insert a wire guide (0.025 inch visiglide2/olympus) into the stent, but the wire guide could not be advanced in the stent.Therefore, another zebd-7-7 was used instead to continue the procedure.
 
Event or Problem Description
After opening the package and straightening the stent with a straighter, the physician attempted to insert a wire guide (0.025 inch visiglide2/olympus) into the stent, but the wire guide could not be advanced in the stent.Therefore, another zebd-7-7 was used instead to continue the procedure.No adverse effects to the patient were reported.
 
Additional Manufacturer Narrative
Device evaluation: 1 x zebd-7-7 of lot # c1628737 was returned to cirl for evaluation open in its original packaging.Lab evaluation: the device involved in the complaint was evaluated in the laboratory on 24th january 2020.The returned device lab findings and observations can be referred through the attached files.A kink was observed at the 2nd and 5th portholes on the tapered end.A 0.035-inch wire guide does not pass the kinks.Image review: n/a.Document review including ifu review: prior to distribution zebd-7-7 devices are subjected to a visual inspection and functional checks to ensure device integrity.A review of the manufacturing records for zebd-7-7 of lot number c1628737 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1628737.It should be noted that the instructions for use (ifu0045-6) states the following: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use.¿ ¿care must be exercised when straightening the pigtail curls in order to avoid kinking or breaking the stent.¿ root cause review: a definitive root cause can be attributed to user error with the use of a non-recommended wire guide with the device.It may be noted the device label indicates a 0.035¿ wire guide for use with this device and all simulated use testing to date has been completed using a 0.035¿ wire guide.As the smaller diameter 0.025¿ wire guide occupies less space in the lumen of the pigtail stent it is likely that the extent of the curvature of the pigtail will be greater when a 0.025¿ wire guide is used.As per additional information received a 0.025" wire guide was used.Summary: complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZIMMON BILIARY STENT SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9664087
Report Number3001845648-2020-00074
Device Sequence Number2535915
Product Code FGE
UDI-Device Identifier00827002213968
UDI-Public(01)00827002213968(17)220703(10)C1628737
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/03/2022
Device Model NumberG21396
Device Catalogue NumberZEBD-7-7
Device Lot NumberC1628737
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2020
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/06/2020
Event Location Hospital
Initial Date Received by Manufacturer 01/07/2020
Supplement Date Received by Manufacturer01/07/2020
Initial Report FDA Received Date02/04/2020
Supplement Report FDA Received Date04/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1